Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)


SIGMA 5 (2009), 074, 29 pages      arXiv:0708.0516      http://dx.doi.org/10.3842/SIGMA.2009.074
Contribution to the Special Issue on Deformation Quantization

Deformation Quantization of Poisson Structures Associated to Lie Algebroids

Nikolai Neumaier and Stefan Waldmann
Fakultät für Mathematik und Physik, Albert-Ludwigs-Universität Freiburg, Physikalisches Institut, Hermann Herder Straße 3, D-79104 Freiburg, Germany

Received September 26, 2008, in final form May 25, 2009; Published online July 16, 2009

Abstract
In the present paper we explicitly construct deformation quantizations of certain Poisson structures on E*, where EM is a Lie algebroid. Although the considered Poisson structures in general are far from being regular or even symplectic, our construction gets along without Kontsevich's formality theorem but is based on a generalized Fedosov construction. As the whole construction merely uses geometric structures of E we also succeed in determining the dependence of the resulting star products on these data in finding appropriate equivalence transformations between them. Finally, the concreteness of the construction allows to obtain explicit formulas even for a wide class of derivations and self-equivalences of the products. Moreover, we can show that some of our products are in direct relation to the universal enveloping algebra associated to the Lie algebroid. Finally, we show that for a certain class of star products on E* the integration with respect to a density with vanishing modular vector field defines a trace functional.

Key words: deformation quantization; Fedosov construction; duals of Lie algebroids; trace functionals.

pdf (447 kb)   ps (280 kb)   tex (40 kb)

References

  1. Bieliavsky P., Bordemann M., Gutt S., Waldmann S., Traces for star products on the dual of a Lie algebra, Rev. Math. Phys. 15 (2003), 425-445, math.QA/0202126.
  2. Bordemann M., Neumaier N., Pflaum M.J., Waldmann S., On representations of star product algebras over cotangent spaces on Hermitian line bundles, J. Funct. Anal. 199 (2003), 1-47, math.QA/9811055.
  3. Bordemann M., Neumaier N., Waldmann S., Homogeneous Fedosov star products on cotangent bundles. I. Weyl and standard ordering with differential operator representation, Comm. Math. Phys. 198 (1998), 363-396, q-alg/9707030.
  4. Bordemann M., Neumaier N., Waldmann S., Homogeneous Fedosov star products on cotangent bundles. II. GNS representations, the WKB expansion, traces, and applications, J. Geom. Phys. 29 (1999), 199-234, q-alg/9711016.
  5. Bordemann M., Waldmann S., A Fedosov star product of Wick type for Kähler manifolds, Lett. Math. Phys. 41 (1997), 243-253, q-alg/9605012.
  6. Bursztyn H., Radko O., Gauge equivalence of Dirac structures and symplectic groupoids, Ann. Inst. Fourier (Grenoble) 53 (2003), 309-337, math.SG/0202099.
  7. Cahen M., Gutt S., Regular * representations of Lie algebras, Lett. Math. Phys. 6 (1982), 395-404.
  8. Cahen M., Gutt S., Rawnsley J., On tangential star products for the coadjoint Poisson structure, Comm. Math. Phys. 180 (1996), 99-108.
  9. Cannas da Silva A., Weinstein A., Geometric models for noncommutative algebras, Berkeley Mathematics Lecture Notes, Vol. 10, American Mathematical Society, Providence, RI, Berkeley Center for Pure and Applied Mathematics, Berkeley, CA, 1999.
  10. Cattaneo A.S., Felder G., Tomassini L., From local to global deformation quantization of Poisson manifolds, Duke Math. J. 115 (2002), 329-352, math.QA/0012228.
  11. Chemla S., A duality property for complex Lie algebroids, Math. Z. 232 (1999), 367-388.
  12. De Wilde M., Lecomte P.B.A., Existence of star-products and of formal deformations of the Poisson Lie algebra of arbitrary symplectic manifolds, Lett. Math. Phys. 7 (1983), 487-496.
  13. De Wilde M., Lecomte P.B.A., Star-products on cotangent bundles, Lett. Math. Phys. 7 (1983), 235-241.
  14. Dito G., Kontsevich star product on the dual of a Lie algebra, Lett. Math. Phys. 48 (1999), 307-322, math.QA/9905080.
  15. Duval C., El Gradechi A.M., Ovsienko V., Projectively and conformally invariant star-products, Comm. Math. Phys. 244 (2004), 3-27, math.QA/0301052.
  16. Evens S., Lu J.-H., Weinstein A., Transverse measures, the modular class and a cohomology pairing for Lie algebroids, Quart. J. Math. Oxford Ser. (2) 50 (1999), 417-436, dg-ga/9610008.
  17. Fedosov B.V., A simple geometrical construction of deformation quantization, J. Differential Geom. 40 (1994), 213-238.
  18. Fedosov B.V., Deformation quantization and index theory, Mathematical Topics, Vol. 9, Akademie Verlag, Berlin, 1996.
  19. Felder G., Shoikhet B., Deformation quantization with traces, Lett. Math. Phys. 53 (2000), 75-86, math.QA/0002057.
  20. Fernandes R.L., Lie algebroids, holonomy and characteristic classes, Adv. Math. 170 (2002), 119-179, math.DG/0007132.
  21. Grabowski J., Urbanksi P., Tangent and cotangent lifts and graded Lie algebras associated to Lie algebroids, Ann. Global Anal. Geom. 15 (1997), 447-486, dg-ga/9710013.
  22. Gutt S., An explicit *-product on the cotangent bundle of a Lie group, Lett. Math. Phys. 7 (1983), 249-258.
  23. Gutt S., Rawnsley J., Equivalence of star products on a symplectic manifold; an introduction to Deligne's Cech cohomology classes, J. Geom. Phys. 29 (1999), 347-392.
  24. Gutt S., Rawnsley J., Traces for star products on symplectic manifolds, J. Geom. Phys. 42 (2002), 12-18, math.QA/0105089.
  25. Gutt S., Rawnsley J., Natural star products on symplectic manifolds and quantum moment maps, Lett. Math. Phys. 66 (2003), 123-139, math.SG/0304498.
  26. Huebschmann J., Duality for Lie-Rinehart algebras and the modular class, J. Reine Angew. Math. 510 (1999), 103-159, dg-ga/9702008.
  27. Karabegov A.V., On Fedosov's approach to Deformation Quantization with Separation of Variables, in Conférence Moshé Flato 1999 "Quantization, Deformations, and Symmetries" (September 5-8, 1999, Dijon), Editors G. Dito and D. Sternheimer, Math. Phys. Stud., Vol. 22, Kluwer Acad. Publ., Dordrecht, 2000, 167-176, math.QA/9903031.
  28. Karabegov A.V., Schlichenmaier M., Almost-Kähler deformation quantization, Lett. Math. Phys. 57 (2001), 135-148, math.QA/0102169.
  29. Kathotia V., Kontsevich's universal formula for deformation quantization and the Campbell-Baker-Hausdorff formula, Internat. J. Math. 11 (2000), 523-551, math.QA/9811174.
  30. Kontsevich M., Deformation quantization of Poisson manifolds, Lett. Math. Phys. 66 (2003), 157-216, q-alg/9709040.
  31. Kosmann-Schwarzbach Y., Laurent-Gengoux C., Weinstein A., Modular classes of Lie algebroid morphisms, Transform. Groups 13 (2008), 727-755, arXiv:0712.3021.
  32. Kosmann-Schwarzbach Y., Weinstein A., Relative modular classes of Lie algebroids, C. R. Math. Acad. Sci. Paris 341 (2005), 509-514, math.DG/0508515.
  33. Landsman N.P., Mathematical topics between classical and quantum mechanics, Springer Monographs in Mathematics, Springer-Verlag, New York, 1998.
  34. Landsman N.P., Ramazan B., Quantization of Poisson algebras associated to Lie algebroids, in Papers from the AMS-IMS-SIAM Joint Summer Research Conference "Groupoids in Analysis, Geometry, and Physics" (June 20-24, 1999, Boulder), Editors A. Ramsay, and J. Renault, Contemp. Math., Vol. 282, Amer. Math. Soc., Providence, RI, 2001, 159-192, math-ph/0001005.
  35. Mackenzie K.C.H., General theory of Lie groupoids and Lie algebroids, London Mathematical Society Lecture Note Series, Vol. 213, Cambridge University Press, Cambridge, 2005.
  36. Nest R., Tsygan B., Deformations of symplectic Lie algebroids, deformations of holomorphic symplectic structures, and index theorems, Asian J. Math. 5 (2001), 599-635, math.QA/9906020.
  37. Neumaier N., Klassifikationsergebnisse in der Deformationsquantisierung, PhD thesis, University of Freiburg, 2001, available at http://idefix.physik.uni-freiburg.de/~nine/.
  38. Neumaier N., Local ν-Euler derivations and Deligne's characteristic class of Fedosov star products and star products of special type, Comm. Math. Phys. 230 (2002), 271-288, math.QA/9905176.
  39. Neumaier N., Universality of Fedosov's construction for star products of Wick type on pseudo-Kähler manifolds, Rep. Math. Phys. 52 (2003), 43-80, math.QA/0204031.
  40. Nistor V., Weinstein A., Xu P., Pseudodifferential operators on differential groupoids, Pacific J. Math. 189 (1999), 117-152, funct-an/9702004.
  41. Omori H., Maeda Y., Yoshioka A., Weyl manifolds and deformation quantization, Adv. Math. 85 (1991), 224-255.
  42. Rinehart G., Differential forms on general commutative algebras, Trans. Amer. Math. Soc. 108 (1963), 195-222.
  43. Waldmann S., Poisson-Geometrie und Deformationsquantisierung, Eine Einführung, Springer-Verlag, Heidelberg - Berlin - New York, 2007.
  44. Weinstein A., The modular automorphism group of a Poisson manifold, J. Geom. Phys. 23 (1997), 379-394.

Previous article   Next article   Contents of Volume 5 (2009)